MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number MCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.This event occurred on the canadian market.It is a significantly similar device to rotaflow console which is sold in the usa under premarket submission number k991864.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for rotaflow console with catalog number 70104.3292.
 
Event or Problem Description
The event occurred in canada.It was reported that at the flow suddenly stops on the rotaflow console.This happened twice in 3 months.The reported failure could not be reproduced.No more information provided.More information requested but still pending.No harm to any person has been reported.Due to the reported shut down a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in canada.It was reported that at the flow suddenly stops on the rotaflow console.This happened twice in 3 months.The reported failure could not be reproduced.No harm to any person has been reported.Due to the pump stop during patient use a report is required.A getinge field service technician investigated the affected rotaflow console (rfc) with s/n (b)(6) and the reported failure could not be duplicated.No parts have been replaced.The device passed all performance and safety tests according to factory specifications.The device is back in clinical use.Based on these investigation results the reported failure "flow stopped" could not be confirmed.However, the failure mode can be linked to the following most possible root causes according to our risk management file: - pump stop intervention after technical error - unintended rpm change by user - unintended switch off by user - (accidental) disconnection of mains (plug).A review of non-conformities was performed on 2025-05-15 and during the time from 2016-12-07 to 2025-04-08 there are no non-conformities in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The rotaflow console with s/n (b)(6) was produced on 2016-12-07.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial number within the timeframe of the search no additional complaint was found for the same issue.In order to avoid reoccurrence of the reported failure, the customer will be informed by the getinge sales and service unit (ssu) to follow the chapter in the instruction for use heart-lung support system rotaflow system| 4.4 | en | 15.Chapter 2.2.4 general precautionary measures during use if the pump stops during an application, the blood flow will be interrupted and supply to the patient will cease.Eliminate the cause of the pump stop and start the pump again as soon as possible.2.2 general safety instructions.There is the risk that acoustic alarms emitted by the rotaflow system may not be heard.You should therefore position the system so that you can see the displays on the rotaflow console and any optical warning signals at all times.The customer will be informed about the results by the getinge sales and service unit.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id: (b)(4).

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key21878911
Report Number8010762-2025-0000179
Device Sequence Number21018314
Product Code KFM
UDI-Device Identifier04037691562445
UDI-Public(01)04037691562445
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Device Catalogue Number70104.3292
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age10 MO
Patient SexMale
Patient Weight8 KG